# SDR UIEA200400089

- Difficulty date: May 4, 2004
- Submitted: June 7, 2004
- Operation: Air carrier
- Aircraft: N536MC
- Make and model: Boeing 747228F
- Aircraft serial: 21576
- Engine: Ge CF650E2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 3
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C, E

## Discrepancy

PRIOR TO TAKEOFF, DUE TO ANTI-ICE ON, STAT 'C' RUN AT 60 PERCENT.  N1 WAS NORMAL.  WITH BRAKE RELEASE, TAKEOFF THRUST SET, ROLLING DOWN RUNWAY 13, ASI BELOW 60 KNOTS, NR 3 ENGINE HAD 'BACKFIRED WITH A LOUD NOISE', WITH REDUCTION IN N1 RPM OF ABOUT 10-15 PERCENT AND PEAK EGT OF APPROX 920 DEG C WHILE OTHER ENGINE EGT WERE APPROX 800 DEGREES CELSIUS DISCONNECT THE TAKEOFF, AND S/D THE ENGINE ON WAY BACK TO RAMP.  CHECKED INLET AND EXHAUST AREAS FOR DAMAGE AND FOD, NONE FOUND.  VISUALLY INSPECTED SVS/VBV RIG CHECK IAW MM 75-30-00/75-31-02.  NIL DISCREPANCIES.  LOCKED OUT HIGH STAGE VALVE FOR TROUBLE.  SHOOTING PERFORMED TAKEOFF POWER ROLL TO 80 KTS.  ENGINE PERFORMANCE TO 112 PERCENT N1 NORMAL ON TWO RUNS.
